MAUDE Adverse Event Report: VASCULAR SOLUTIONS, INC. TURNPIKE SMOOTH; CATHETER

VASCULAR SOLUTIONS, INC. TURNPIKE SMOOTH; CATHETER
Model Number 5642
Medical Device Problem Codes Detachment Of Device Component (1104); Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/29/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Evaluation: one turnpike 135 cm was returned for evaluation.The catheter showed signs of biological contamination.The distal tip was severely damaged and about 2 mm were missing.The separated piece was not returned with the catheter.The guidewire was still inside the turnpike.The tip had "sanding" marks around it which is consistent with rotating in calcification.The tip is twisted which is consistent with over-rotating against resistance.The event description states that the device was torqued over 100 times.Ifu warns, "do not rotate the catheter more than two (2) consecutive 360° rotations in either direction if the distal tip becomes lodged and is not also rotating, as it may result in separation of the catheter, damage to the catheter, or vessel injury.
 
Event or Problem Description
Difficult cto in the distal posterior lateral vessel.Very tortuous vessel with a stent on a turn.Turnpike was advanced on a wire, turnpike was torqued over 100 times and they believe that the turnpike tip got wedged/stuck on a stent strut which caused the tip to separate from the catheter.The tip was removed from the body on the wire.No patient impact reported.

Brand Name
TURNPIKE SMOOTH
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, INC.
6464 sycamore court north
minneapolis MN 55369
MDR Report Key6280544
Report Number2134812-2017-00008
Device Sequence Number153594
Product Code DQY
UDI-Device IdentifierM20656420
UDI-Public+M20656420/$$31809095983429
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K142065
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/29/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date09/09/2018
Device Model Number5642
Device Lot Number598342
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/11/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/29/2016
Initial Report FDA Received Date01/26/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;